Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 115, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Sep 3, 2012, 9:57 PM CDT for Jackson County, Jefferson County, Kansas. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2012, 9:57 PM CDT (02:57 UTC)
- Expired
- Sep 3, 2012, 10:31 PM CDT
- In force
- 34 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jackson County, KS, Jefferson County, KS
The radar
The Topeka radar (KTWX), 69 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 9:57 PM CDT | TSTM WND DMG | 4 Wnw Ozawkie, KS | LARGE GAS GRILL WAS BLOWN 20 FEET INTO SIDE OF TRUCK. TRUCK DOOR AND SIDING WERE DAMAGED. THE GRILL WAS THEN BLOWN INTO THE NEARBY FIELD. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.0 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3277 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1841 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 14.8
The text
As transmitted, in the capitals the NWS used until 2016.
955
WUUS53 KTOP 040257
SVRTOP
KSC085-087-040345-
/O.NEW.KTOP.SV.W.0115.120904T0257Z-120904T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
957 PM CDT MON SEP 3 2012
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JACKSON COUNTY IN NORTHEAST KANSAS...
NORTHWESTERN JEFFERSON COUNTY IN NORTHEAST KANSAS...
* UNTIL 1045 PM CDT
* AT 951 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF HOYT...AND MOVING EAST AT 25 MPH. A SECOND SEVERE STORM WAS
LOCATED OVER THE POTAWATOMI RESERVATION AND ALSO MOVING EAST AT 25
MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
VALLEY FALLS...NORTONVILLE...OSKALOOSA...HOYT...MAYETTA AND
OZAWKIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3942 9528 3918 9531 3928 9599 3942 9595
TIME...MOT...LOC 0256Z 268DEG 22KT 3929 9558
HAIL...1.00IN
WIND...60 MPH
$$2 follow-up statements
745
WWUS53 KTOP 040322
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1022 PM CDT MON SEP 3 2012
KSC085-087-040345-
/O.CON.KTOP.SV.W.0115.000000T0000Z-120904T0345Z/
JEFFERSON KS-JACKSON KS-
1022 PM CDT MON SEP 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
JACKSON AND NORTHWESTERN JEFFERSON COUNTIES UNTIL 1045 PM CDT...
AT 1017 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VALLEY
FALLS...AND MOVING EAST AT 25 MPH. A STRONG STORM CONTINUES TO MOVE
ACROSS JEFFERSON COUNTY NEAR MAYETTA.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
LOCATIONS IMPACTED INCLUDE...
NORTONVILLE...DENISON AND OSKALOOSA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3920 9531 3929 9582 3942 9584 3942 9528
TIME...MOT...LOC 0321Z 268DEG 22KT 3929 9538
HAIL...<.75IN
WIND...60 MPH
$$427 WWUS53 KTOP 040331 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1031 PM CDT MON SEP 3 2012 KSC085-087-040341- /O.CAN.KTOP.SV.W.0115.000000T0000Z-120904T0345Z/ JEFFERSON KS-JACKSON KS- 1031 PM CDT MON SEP 3 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JACKSON AND NORTHWESTERN JEFFERSON COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM...AS WELL AS FREQUENT LIGHTNING. LAT...LON 3920 9531 3929 9582 3942 9584 3942 9528 TIME...MOT...LOC 0331Z 268DEG 22KT 3929 9530 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 6:28 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Sep 3, 6:28 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 628 PM CDT MON SEP 3 2012 ...UPDATE TO AVIATION... .DISCUSSION... SHORT TERM FORECAST (TONIGHT AND TUESDAY)... STRONG BOUNDARY LAYER HEATING BEHIND A SLOWLY NORTHWARD MOVING WARM FRONT HAS ALLOWED SURFACE TEMPS TO WARM UP INTO THE LOWER 100 DEGREE RANGE. CURRENTLY THIS WARM FRONT RESIDES ALONG INTERSTATE 70...AND IS PRETTY EVIDENT CONSIDERING TEMPS ARE IN THE LOWER TO MID 80S IN SOUTHERN NEBRASKA AND MID TO UPPER 90S ALONG THE INTERSTATE. SURFACE ANALYSIS DONE AT 18Z INDICATES THAT A SURFACE LOW IS PRESENT NEAR KSLN. THE PREVIOUSLY MENTIONED WARM FRONT EXTENDS E-W FROM THE SURFACE LOW TOWARD THE KC METRO AREA...WHILE TO THE WEST OF THE SURFACE LOW A WEAK COLD FRONT...MORE DEFINED FOR ITS WIND SHIFT TO THE NORTHWEST RATHER THAN A THERMAL GRADIENT...CURRENTLY RESIDES. SOUTHWEST WINDS AHEAD OF THE COLD FRONT AND STRONG HEATING ACROSS SOUTHWEST KANSAS HAS FORMED A DRY LINE...WHICH CURRENTLY RUNS S-SW OUT OF KSLN TOWARD KPTT. VISIBLE IMAGERY INDICATES THAT AREAS WITH THE STRONGEST SURFACE HEATING...NAMELY BEHIND THE WARM FRONT...HAS FORMED A CU FIELD...WHICH INDICATES THAT CONVECTIVE TEMP IS ABOUT TO BE REACHED. MITIGATING WIDESPREAD DEEP CONVECTION IS A WARM NOSE AROUND 850 MB...WHICH IS CREATING A SMALL AMOUNT OF CINH. FORECAST MODEL SOUNDINGS SHOW THAT CINH ERODING BY 21Z TO 22Z WHICH MAY ALLOW FOR ISOLATED DEEP CONVECTION TO BEGIN. RADAR TRENDS ALREADY INDICATE THAT SOME DEEP CONVECTION HAS COMMENCED IN SOUTHEAST KANSAS...BUT WITH THE WEAK CAP STILL IN PLACE IT MAY BE ANOTHER COUPLE HOURS BEFORE STORMS CAN REALLY EVOLVE. SHORT RANGE MODELS...NAMELY THE HRRR AND 4 KM WRF MODELS BOTH INDICATE THAT A FEW AFTERNOON STORMS COULD FORM IN THE WARM SECTOR...LIKELY ALONG CONVERGENCE ZONES ASSOCIATED WITH THE AFOREMENTIONED BOUNDARIES. GIVEN STRONG BOUNDARY LAYER INSTABILITY CHARACTERIZED BY ML CAPE VALUES BETWEEN 2000 AND 3000 J/KG EXPECT ANY UPDRAFT WHICH IS ABLE TO OVERCOME THE CAP TO BE FAIRLY ROBUST. ALSO GIVEN THAT THE AREA COULD SEE BETWEEN 20 AND 30 KTS OF 0-6 KM SHEAR THERE IS A CHANCE THAT THE CONVECTIVE UPDRAFTS COULD HAVE LONGER LIFE TO THEM. GIVEN THE VERY WARM SURFACE TEMPS AND HIGH T-TD SPREAD THE MAIN CONVECTIVE HAZARD WILL BE STRONG WIND GUSTS AND POSSIBLY SOME LARGE HAIL WITH ANY THUNDERSTORM WHICH MAY GET GOING. ISOLATED STRONG/SEVERE THUNDERSTORM CHANCES WILL WANE AROUND SUNSET ONCE THE SURFACE HEATING WANES. FOR TONIGHT ISENTROPIC CHARTS ALONG THE 315K AND 320K SURFACES INDICATES GOOD ISENTROPIC UPGLIDE ACROSS MOST OF NORTH KANSAS INTO EASTERN NEBRASKA. BETTER CONDENSATION PRESSURE DEFICITS ALONG THIS AREA OF ISENTROPIC ASCENT IS LOCATED NORTH AND EAST OF THE FORECAST AREA...SO THE LIKELIHOOD OF RAIN WILL BE BEST IN THE FAR NORTHEASTERN PART OF KANSAS...AND WILL DIMINISH RAPIDLY TOWARD THE SOUTHWESTERN PORTIONS OF THE CWA. TUESDAY MORNING EXPECT THE COMPLEX OF THUNDERSTORMS TO PUSH SOUTHEASTWARD ACROSS WESTERN MISSOURI...POSSIBLY SPILLING INTO FAR EASTERN KANSAS. WILL KEEP A SLIGHT CHANCE OF POPS GOING SOUTHEAST OF INTERSTATE 35 THROUGH 12Z...BUT THE COMPLEX WILL LIKELY BE LOCATED FURTHER EAST. AN AREA OF CONVERGENCE WILL SET UP ACROSS FAR SOUTHERN KANSAS...WHICH COULD KICK OFF SOME DIURNALLY DRIVEN SHOWERS BY MID DAY. WILL GO WITH A SLIGHT CHANCE FOR THUNDERSTORMS IN AREAS SOUTH OF THE INTERSTATE FOR THESE SHOWERS. OTHERWISE ANOTHER WARM DAY IS IN STORE FOR NORTHEAST KANSAS...ALTHOUGH MIXING TO AROUND 850-900 MB SHOULD PRECLUDE TEMPS FROM REACHING THE TRIPLE DIGITS. EXPECT DAYTIME HIGHS TO REMAIN IN THE MIDDLE TO UPPER 90S. JL LONG TERM FORECAST (TUESDAY NIGHT THROUGH MONDAY)... A LONGER WAVE LENGTH UPPER LEVEL TROUGH WILL DEVELOP ACROSS THE MIDWEST AND OH VALLEY BY THE END OF THE WEEK. THE UPPER FLOW WILL GRADUALLY BECOME NORTHWESTERLY ALOFT THROUGH THE WEEK. MINOR H5 TROUGHS EMBEDDED IN THE UPPER FLOW WILL DIG SOUTHEAST ACROSS THE PLAINS. TUESDAY NIGHT...THE FIRST H5 TROUGH WILL DIG FROM THE NORTHERN HIGH PLAINS EAST-SOUTHEAST ACROSS NE INTO WESTERN IA TUESDAY NIGHT. A WEAK COLD FRONT WILL PUSH SOUTHEAST ACROSS THE CWA. SURFACE CONVERGENCE AHEAD OF THE FRONT ALONG WITH ISENTROPIC LIFT NORTHWEST OF THE FRONT...ALONG WITH ASCENT AHEAD OF THE H5 TROUGH WILL GIVE A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE CWA. THE NORTHEAST COUNTIES MAY HAVE THE HIGHEST PROBABILITIES FOR THUNDERSTORMS...ESPECIALLY IF A COMPLEX OF THUNDERSTORMS CAN DEVELOP ACROSS CENTRAL NE AND MOVE SOUTHEAST ACROSS THE NORTHEAST COUNTIES OF THE CWA. ANY THUNDERSTORM COMPLEX MAY POSE A THREAT FOR STRONG SURFACE OUTFLOW WINDS. WEDNESDAY...THE FRONT WILL PUSH SOUTH OF THE CWA AND STALL OUT ACROSS NORTHERN OK. A FEW ELEVATED SHOWERS MAY BE POSSIBLE NORTH OF THE FRONT ACROSS THE SOUTHERN COUNTIES OF THE CWA WEDNESDAY MORNING. HIGHS WILL BE ONLY REACH THE MID 80S ACROSS THE NORTHERN COUNTIES OF THE CWA...WITH LOWER 90S ACROSS THE EXTREME SOUTHEAST COUNTIES. THURSDAY...THUNDERSTORM CHANCES WILL RETURN AS THE STATIONARY FRONT ACROSS NORTHERN OK BEGINS TO MOVE NORTH AS A WARM FRONT. ELEVATED THUNDERSTORMS MAY FORM ACROSS THE WESTERN COUNTIES OF THE CWA AND MOVE SOUTHEAST ACROSS THE CWA DURING THE AFTERNOON HOURS. A MORE AMPLIFIED H5 TROUGH WILL DIG SOUTHEAST FROM WESTERN CANADA INTO THE NORTHERN HIGH PLAINS. SOUTHERLY LOW-LEVEL FLOW WILL RETURN DEEPER MOISTURE NORTHWARD AS THE WARM FRONT LIFTS INTO NORTHERN KS. THURSDAY NIGHT...THE AMPLIFYING H5 TROUGH WILL DIG SOUTHEAST ACROSS THE UPPER MIDWEST AND CENTRAL PLAINS. A STRONG COLD WILL PUSH SOUTHEAST ACROSS THE CWA. STRONG ASCENT AHEAD OF THE H5 TROUGH AND SURFACE CONVERGENCE AHEAD OF THE FRONT WILL CAUSE WIDESPREAD SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE CWA AND THEN MOVE SOUTHEAST INTO WESTERN MO AFTER MIDNIGHT. MOST AREAS WILL PROBABLY SEE ONE HALF TO ONE INCH OF RAINFALL. SOME OF THE THUNDERSTORMS DURING THE EVENING HOURS MAY BE STRONG TO SEVERE. FRIDAY...PERIODS OF RAIN AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE CWA AS THE H5 TROUGH DIGS SOUTHEAST ACROSS EASTERN NE INTO SOUTHWEST MO. THE RAIN SHOULD MOVE SOUTHEAST OF THE CWA FRIDAY EVENING AS A SFC RIDGE OF HIGH PRESSURE BUILDS SOUTHWARD. HIGHS ON FRIDAY WILL BE COOLER WITH CLOUD COVER AND NORTHERLY SFC WINDS. HIGHS MAY ONLY REACH THE MID 70S TO AROUND 80 DEGREES. SATURDAY THROUGH MONDAY...EXPECT COOLER WEATHER WITH MOSTLY SUNNY SKIES. THE H5 TROUGH WILL AMPLIFY INTO A CLOSED UPPER LOW ACROSS THE MID MS RIVER VALLEY AND MOVE SOUTHEAST ACROSS THE SOUTHEASTERN CONUS. THE CENTER OF THE SFC RIDGE WILL BUILD SOUTHWARD ACROSS EASTERN KS ON SATURDAY AND SUNDAY...THEN GRADUALLY SHIFT EASTWARD INTO MO ON MONDAY. LOW-LEVEL CAA ON SATURDAY WILL ONLY ALLOW HIGHS TO REACH INTO THE LOWER TO MID 70S...EVEN WITH INSOLATION. HIGHS SUNDAY WILL BE SLIGHT WARMER WITH LIGHT WINDS SLOWLY SHIFTING TO THE SOUTHEAST LATE IN THE DAY. SOUTHERLY SURFACE WINDS WILL HELP TO WARM HIGH TEMPERATURES INTO THE LOWER TO MID 80S. GARGAN && .AVIATION... CHANCES FOR CONVECTION AT THE TERMINALS ARE NOT ZERO WITH MULTIPLE SURFACE BOUNDARIES NEARBY...BUT TOO LOW FOR INCLUSION. WEAK LOW PRESSURE IN THE AREA SHOULD KEEP WINDS ON THE LIGHT SIDE FOR THE MOST PART. SHOULD BE ENOUGH CLOUDS WITH ONLY SHALLOW MOISTURE TO KEEP BR/FG FROM DEVELOPING AROUND 11Z. 65 && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 3, 3:32 PM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 332 PM CDT MON SEP 3 2012 KSZ008>012-020>024-026-034>040-054>056-058-059-042045- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 332 PM CDT MON SEP 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. AFTERNOON HEAT INDICES TODAY WILL COMMONLY BE NEAR 100 TO AROUND 105 DEGREES. THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND INTO THE OVERNIGHT HOURS. A FEW OF THE THUNDERSTORMS...MAINLY ACROSS NORTHEAST KANSAS AND EAST CENTRAL KANSAS...MAY PRODUCE STRONG GUSTY WINDS LATE THIS AFTERNOON INTO THE EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY AND TUESDAY NIGHT. SOME OF THE STORMS NORTH OF INTERSTATE 70 MAY PRODUCE STRONG GUSTY WINDS AND SOME HAIL FROM LATE AFTERNOON INTO THE EVENING. MORE THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA THURSDAY THROUGH EARLY FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Sep 3, 5:59 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
559 PM CDT MON SEP 3 2012
KSZ035-032330-
DICKINSON-
559 PM CDT MON SEP 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DICKINSON COUNTY...
THROUGH 630 PM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE
NORTHEAST AT 20 MPH ACROSS PORTIONS OF SOUTHERN DICKINSON COUNTY.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF
STORMS IS CAPABLE OF PRODUCING STRONG OUTFLOW WINDS OF 40 TO 50 MPH.
SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE CARLTON...ABILENE
AIRPORT...WOODBINE...HOPE AND HERINGTON.
&&
LAT...LON 3891 9737 3889 9694 3861 9693 3860 9701
3860 9737
TIME...MOT...LOC 2259Z 242DEG 16KT 3861 9729Local storm report, Sep 3, 8:02 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
802 PM CDT MON SEP 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 4 S MANHATTAN 39.13N 96.57W
09/03/2012 E1.00 INCH RILEY KS PUBLIC
&&
BYRNESpecial weather statement, Sep 3, 8:15 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 815 PM CDT MON SEP 3 2012 KSZ022-023-038-040145- POTTAWATOMIE-RILEY-WABAUNSEE- 815 PM CDT MON SEP 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RILEY...SOUTH CENTRAL POTTAWATOMIE AND NORTH CENTRAL WABAUNSEE COUNTIES... THROUGH 845 PM CDT...A THUNDERSTORM WILL MOVE EAST AT 25 MPH ACROSS PORTIONS OF SOUTHEASTERN RILEY...SOUTH CENTRAL POTTAWATOMIE AND NORTH CENTRAL WABAUNSEE COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE ST. GEORGE AND WAMEGO. && LAT...LON 3925 9625 3907 9629 3907 9660 3920 9653 TIME...MOT...LOC 0115Z 270DEG 23KT 3914 9651
Special weather statement, Sep 3, 8:21 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 821 PM CDT MON SEP 3 2012 KSZ011-012-023-024-040145- BROWN-JACKSON-NEMAHA-POTTAWATOMIE- 821 PM CDT MON SEP 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POTTAWATOMIE... SOUTHEASTERN NEMAHA...NORTHWESTERN JACKSON AND SOUTHWESTERN BROWN COUNTIES... THROUGH 845 PM CDT...A THUNDERSTORM WILL MOVE EAST AT 35 MPH ACROSS PORTIONS OF NORTHEASTERN POTTAWATOMIE...SOUTHEASTERN NEMAHA... NORTHWESTERN JACKSON AND SOUTHWESTERN BROWN COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE GOFF...CIRCLEVILLE...ONAGA AND WETMORE. && LAT...LON 3983 9570 3949 9575 3940 9640 3964 9616 TIME...MOT...LOC 0120Z 261DEG 29KT 3961 9602
Special weather statement, Sep 3, 9:11 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
911 PM CDT MON SEP 3 2012
KSZ012-024-026-040245-
BROWN-JACKSON-JEFFERSON-
911 PM CDT MON SEP 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON...NORTHERN
JACKSON AND SOUTHEASTERN BROWN COUNTIES...
THROUGH 945 PM CDT...AN AREA OF THUNDERSTORMS WILL MOVE EAST AT 30
MPH ACROSS PORTIONS OF NORTHWESTERN JEFFERSON...NORTHERN JACKSON AND
SOUTHEASTERN BROWN COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THESE STORMS ARE CAPABLE OF PRODUCING STRONG WINDS AROUND
50 MPH...HEAVY RAIN AND VERY FREQUENT LIGHTNING. SOME LOCATIONS THAT
COULD BE AFFECTED INCLUDE DENISON...WHITING...HORTON AND EVEREST.
&&
LAT...LON 3965 9535 3965 9556 3943 9556 3943 9542
3936 9543 3936 9603 3957 9584 3957 9579
3962 9579 3966 9574 3973 9534
TIME...MOT...LOC 0211Z 272DEG 25KT 3952 9575Special weather statement, Sep 3, 9:37 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 937 PM CDT MON SEP 3 2012 KSZ024-026-040315- JACKSON-JEFFERSON- 937 PM CDT MON SEP 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON AND SOUTHERN JACKSON COUNTIES... THROUGH 1015 PM CDT...A CLUSTER OF THUNDERSTORMS WILL MOVE EAST AT 40 MPH ACROSS PORTIONS OF NORTHWESTERN JEFFERSON AND SOUTHERN JACKSON COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS CAPABLE OF PRODUCING PENNY SIZE HAIL...STRONG WINDS AROUND 50 MPH...HEAVY RAIN AND FREQUENT LIGHTNING. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE POTAWATOMI RESERVATION...MAYETTA...HOYT AND DENISON. && LAT...LON 3941 9544 3921 9552 3928 9603 3943 9603 TIME...MOT...LOC 0237Z 272DEG 35KT 3938 9597
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:52 PM CDT | Severe Thunderstorm Warning | TOP | Riley | 23 min |
| Sep 3, 8:15 PM CDT | Special Weather Statement | TOP | Pottawatomie | 30 min |
| Sep 3, 8:21 PM CDT | Special Weather Statement | TOP | Nemaha | 24 min |
| Sep 3, 9:11 PM CDT | Special Weather Statement | TOP | Jackson | 34 min |
| Sep 3, 9:37 PM CDT | Special Weather Statement | TOP | Jackson | 38 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.